Header

UZH-Logo

Maintenance Infos

Nori 1-motives


Ayoub, Joseph; Barbieri-Viale, Luca (2015). Nori 1-motives. Mathematische Annalen, 361(1-2):367-402.

Abstract

Let EHM be Nori’s category of effective homological mixed motives. In this paper, we consider the thick abelian subcategory EHM$_{1}$$\subset$EHM generated by the i-th relative homology of pairs of varieties for i$\in${0,1}. We show that EHM${1}$ is naturally equivalent to the abelian category $^{t}$M${1}$ of 1-motives with torsion; this is our main theorem. Along the way, we obtain several interesting results. Firstly, we realize $^{t}$M${1}$ as the universal abelian category obtained, using Nori’s formalism, from the Betti representation of an explicit diagram of curves. Secondly, we obtain a conceptual proof of a theorem of Vologodsky on realizations of 1-motives. Thirdly, we verify a conjecture of Deligne on extensions of 1-motives in the category of mixed realizations for those extensions that are effective in Nori’s sense.

Abstract

Let EHM be Nori’s category of effective homological mixed motives. In this paper, we consider the thick abelian subcategory EHM$_{1}$$\subset$EHM generated by the i-th relative homology of pairs of varieties for i$\in${0,1}. We show that EHM${1}$ is naturally equivalent to the abelian category $^{t}$M${1}$ of 1-motives with torsion; this is our main theorem. Along the way, we obtain several interesting results. Firstly, we realize $^{t}$M${1}$ as the universal abelian category obtained, using Nori’s formalism, from the Betti representation of an explicit diagram of curves. Secondly, we obtain a conceptual proof of a theorem of Vologodsky on realizations of 1-motives. Thirdly, we verify a conjecture of Deligne on extensions of 1-motives in the category of mixed realizations for those extensions that are effective in Nori’s sense.

Statistics

Citations

3 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

11 downloads since deposited on 14 Jan 2016
3 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2015
Deposited On:14 Jan 2016 12:42
Last Modified:05 Apr 2016 19:19
Publisher:Springer
ISSN:0025-5831
Publisher DOI:https://doi.org/10.1007/s00208-014-1069-8

Download

Download PDF  'Nori 1-motives'.
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 481kB
View at publisher